Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 37, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 8, 2018, 3:47 AM EDT. It took effect at Jul 8, 2018, 12:00 PM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2018, 3:47 AM EDT (07:47 UTC)
- In effect from
- Jul 8, 2018, 12:00 PM EDT
- Expired
- Jul 9, 2018, 8:00 AM EDT
- In force
- 20 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
077 WHUS73 KAPX 080747 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 347 AM EDT Sun Jul 8 2018 LMZ341-081600- /O.NEW.KAPX.SC.Y.0037.180708T1600Z-180709T1200Z/ Seul Choix Point to 5NM West of Mackinac Bridge- 347 AM EDT Sun Jul 8 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 AM EDT MONDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from noon today to 8 AM EDT Monday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
3 follow-up statements
257 WHUS73 KAPX 081508 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1108 AM EDT Sun Jul 8 2018 LHZ345>348-LMZ323-342-344>346-LSZ321-322-082315- /O.EXA.KAPX.SC.Y.0037.180708T1600Z-180709T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1108 AM EDT Sun Jul 8 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 8 AM EDT Monday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ341-082315- /O.CON.KAPX.SC.Y.0037.180708T1600Z-180709T1200Z/ Seul Choix Point to 5NM West of Mackinac Bridge- 1108 AM EDT Sun Jul 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... A Small Craft Advisory remains in effect until 8 AM EDT Monday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
391 WHUS73 KAPX 082018 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 418 PM EDT Sun Jul 8 2018 LHZ345>348-LMZ323-341-342-344>346-LSZ321-322-090430- /O.CON.KAPX.SC.Y.0037.000000T0000Z-180709T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 418 PM EDT Sun Jul 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... A Small Craft Advisory remains in effect until 8 AM EDT Monday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
809 WHUS73 KAPX 090755 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 355 AM EDT Mon Jul 9 2018 LHZ348-LMZ323-344>346-LSZ321-322-090900- /O.CAN.KAPX.SC.Y.0037.000000T0000Z-180709T1200Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 355 AM EDT Mon Jul 9 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LHZ345>347-LMZ341-342-091200- /O.CON.KAPX.SC.Y.0037.000000T0000Z-180709T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 355 AM EDT Mon Jul 9 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A Small Craft Advisory remains in effect until 8 AM EDT this morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 8, 2:47 AM EDT, 1 hour earlier.
Area forecast discussion, Jul 8, 2:47 AM EDT, 1 hour before
Area Forecast Discussion National Weather Service Gaylord MI 247 AM EDT Sun Jul 8 2018 .NEAR TERM...(Today through Tonight) Issued at 248 AM EDT Sun Jul 8 2018 ...Warm and dry today... High impact weather potential...elevated fire danger today. Perhaps a thunderstorm very late tonight in eastern upper MI. High pressure has moved to the mid atlantic coast, but substantial ridging extends back into the southern Great Lakes. That ridge is directly beneath a 500mb closed high, which will gradually shift south into the Ohio Valley. This will allow the faster westerlies to shift south with time toward the northern lakes, with one or more shortwaves impacting the Superior basin tonight. An associated surface cold front will reach western Superior overnight, with some chances for convection out ahead of it. Main concerns deal with fire wx issues today, and any potential pops tonight. Pressure gradient will tighten up a bit today, especially in upper MI and over far northern Lake MI. Heating/deep mixing will be modified by marine influences, and it turns out the lowest RHs (ne lower MI) but not be collocated with the gustiest winds (eastern upper and near Lake MI). Still, given lengthy dry wx in some areas, a ton of people out in the woods, and some potential for a sneaky- breezy afternoon, will add a mention of elevated fire danger to the fire wx products and HWO. Otherwise, there will be no cloud cover of note during the daylight hours. Max temps will reach the mid 80s to lower 90s, somewhat cooler on the Lake MI beaches. Tonight, an axis of better 1000-850mb theta-e advection will gradually fold over across Superior and upper MI, especially overnight as 20-25kt 1000-850mb winds veer more westerly. That does cuts down in inflow into any sort of incoming convective complex. But the influx of warmer/more moist air probably still warrants some chancy pops in western Chip/Mack Cos overnight, especially very late. After a mostly clear evening, partly cloudy skies will push as far south as the Straits by morning, with mostly cloudy for Whitefish Bay. Lows will be in the upper 50s to mid 60s. && .SHORT TERM...(Monday through Tuesday) Issued at 248 AM EDT Sun Jul 8 2018 High Impact Weather Potential: Minimal. Pattern Synopsis/Forecast: Monday through Tuesday night Monday morning into the early afternoon will see a weak front moving down from the northwest, producing shower chances for Eastern Upper and possibly northern lower north of M-72. Once the remnants of this system leave the area, high pressure quickly returns to dominate the work week leading to quiet weather and slightly above normal temperatures. Primary Forecast Concerns: Rain chances Monday Potential for rain is still there, however support for this system is rather anemic with shear weakening as the jet sags south over us. The front should be near the SOO around 18z, but instability isn't all that great. There is an area of enhanced moisture right ahead and along the front, but things quickly dry out as soon as the front passes with high pressure building back into the region. Tuesday should see any lingering clouds clearing out as dry air moves back in. && .LONG TERM...(Tuesday night through Saturday) Issued at 248 AM EDT Sun Jul 8 2018 High Impact Weather Potential: Minimal A shortwave ridge axis builds back over us Wednesday into Thursday allowing continued warmth across the area. The next rain chances move in Thursday into Friday as a cutoff system moves from the Southern Canadian Rockies to north of the Great Lakes...dragging another frontal boundary with it. Continued highs in the 80s should be the theme for much of the week into the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1145 PM EDT Sat Jul 7 2018 Large area of strong high pressure and dry air will maintain clear skies and solid VFR conditions at all Northern Lower Michigan TAF sites overnight thru Sunday night. Light/variable winds overnight will become SW at 10 to 15 kts on Sunday...with a few higher gusts possible. && .MARINE... Issued at 248 AM EDT Sun Jul 8 2018 Sw winds will be increasing today in the waters around eastern upper MI and far northern Lake MI. Some potential for small craft conditions at the north tip of Lake MI; will evaluate that further in the next few hours. Incoming cold front will veer winds nw by late Monday. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...JZ SHORT TERM...STJ LONG TERM...STJ AVIATION...MR MARINE...JZ
Hazardous weather outlook, Jul 8, 2:45 AM EDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 245 AM EDT Sun Jul 8 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-090645- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 245 AM EDT Sun Jul 8 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Tonight. Elevated fire danger will be in place this afternoon and early evening across northern lower Michigan. There is a slight chance for a thunderstorm after 4 am near Whitefish Bay. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Chance of scattered thunderstorms in Eastern Upper on Monday... with another chance of thunder Thursday night into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not required at this time. Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.